Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Fort Worth, TX

March 28, 2014Coryell County, Lampasas County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 28, 2014, 1:05 PM CDT for Coryell County, Lampasas County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2014, 1:05 PM CDT (18:05 UTC)
Expired
Mar 28, 2014, 2:00 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Coryell County, TX, Lampasas County, TX

What was reported inside it

TimeReportWhereRemark
Mar 28, 1:11 PM CDTHAIL 0.88Lometa, TXNICKEL HAIL IN LOWMETA
Mar 28, 1:21 PM CDTHAIL 1.75Lometa, TXGOLF BALL SIZED HAIL IN LOMETA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 12:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1065 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WUUS54 KFWD 281805
SVRFWD
TXC099-281-281900-
/O.NEW.KFWD.SV.W.0009.140328T1805Z-140328T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
105 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CORYELL COUNTY IN NORTH CENTRAL TEXAS...
  NORTHERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 200 PM CDT

* AT 102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 7 MILES WEST OF LOMETA...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOMETA AROUND 110 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3123 9857 3141 9828 3150 9811 3126 9794
      3111 9855 3113 9855 3116 9853 3120 9857
      3121 9858
TIME...MOT...LOC 1802Z 249DEG 27KT 3120 9848

$$
2 follow-up statements
710 
WWUS54 KFWD 281821
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 PM CDT FRI MAR 28 2014

TXC099-281-281900-
/O.CON.KFWD.SV.W.0009.000000T0000Z-140328T1900Z/
LAMPASAS TX-CORYELL TX-
121 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WEST CENTRAL CORYELL AND NORTHERN LAMPASAS COUNTIES...

AT 121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
LOMETA...MOVING EAST AT 30 MPH. THIS STORM DID PRODUCE NICKLE SIZE 
HAIL EARLIER AT LOMETA.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EVANT AROUND 150 PM CDT...

LAT...LON 3123 9857 3141 9828 3150 9811 3126 9794
      3111 9855 3113 9855 3116 9853 3120 9857
      3121 9858
TIME...MOT...LOC 1821Z 249DEG 27KT 3125 9832

$$
614 
WWUS54 KFWD 281855
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT FRI MAR 28 2014

TXC099-281-281900-
/O.CON.KFWD.SV.W.0009.000000T0000Z-140328T1900Z/
LAMPASAS TX-CORYELL TX-
155 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WEST CENTRAL CORYELL AND NORTHERN LAMPASAS COUNTIES...

AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES 
SOUTH OF EVANT...MOVING EAST AT 30 MPH. A SECOND STORM WAS LOCATED 
IN FAR WESTERN PORTIONS OF LAMPASAS COUNTY MOVING EAST AT 25 MPH AND 
WAS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.

LAT...LON 3123 9857 3141 9828 3150 9811 3126 9794
      3111 9855 3113 9855 3116 9853 3120 9857
      3121 9858
TIME...MOT...LOC 1853Z 249DEG 27KT 3133 9806

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 12:27 PM CDT, 38 minutes earlier.

Area forecast discussion, Mar 28, 12:27 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1227 PM CDT FRI MAR 28 2014

.AVIATION...
LARGE SCALE FORCING IS APPROACHING THE AREA AS WELL AS A
DRYLINE/COLD FRONT. THESE TWO INGREDIENTS WILL ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP WEST OF THE TAF SITES. STORM MOTIONS WILL
BRING THE STORMS TO THE AIRPORTS BETWEEN 2 AND 5 PM. SOME STORMS
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE COLD FRONT
WILL PUSH THROUGH THIS AFTERNOON AND EVENING AND SOME POST-FRONTAL
MVFR STRATUS IS LIKELY FOR A FEW HOURS BEFORE DRIER AIR WORKS INTO
THE REGION. A NICE WEEKEND IS IN STORE BEHIND THIS FRONT AND RAIN.

HAMPSHIRE

&&

.UPDATE...
12Z UPPER AIR ANALYSIS SHOWED A WELL DEFINED SHORTWAVE TROUGH
ALONG THE TX/NM BORDER WITH IMPRESSIVE CYCLONIC CURVATURE IN THE
HEIGHT AND WIND FIELDS ALOFT. WATER VAPOR LOOP HAS SINCE INDICATED
THAT THIS TROUGH HAS MOVED INTO WEST TEXAS. SHORT-TERM MODELS AND
EXTRAPOLATION BRING THE BEST FORCING WITH THIS FEATURE ACROSS THE
REGION DURING THE NEXT FEW HOURS. IN FACT THIS FORCING IS ALREADY
LIKELY WORKING TO LIFT AND REMOVE A STRONG CAP THAT WAS EVIDENT ON
THE 12Z FWD RAOB. 500MB TEMPS WILL DROP TO -19C TO -16C ACROSS THE
REGION TODAY WITH STEEP LAPSE RATES EXTENDING THROUGH THE
TROPOSPHERE. WHERE SURFACE TEMPS REACH THE UPPER 70S TO MID 80S
THIS AFTERNOON...SURFACE BASED CAPE WILL INCREASE TO NEAR
2000-3000 J/KG. DEEP LAYER SHEAR WILL BE IN EXCESS OF 40KT...AMPLE
ENOUGH FOR SOME SUPERCELL STORMS. THE HIGH INSTABILITY AND STEEP
LAPSE RATES WILL PROMOTE A RISK FOR VERY LARGE HAIL TODAY...PERHAPS
TENNIS BALL SIZE OR LARGER. DAMAGING WINDS WILL BE A SECONDARY
RISK DUE TO STEEP LOW LEVEL LAPSE RATES. WHILE A TORNADO CANT BE
RULED OUT DUE TO THE PRESENCE OF SUPERCELL STORMS AND HIGH LOW
LEVEL INSTABILITY...WIND FIELDS BELOW 850MB ARE VERY WEAK WHICH
MAKES THIS THREAT MORE CONDITIONAL.

AS FAR AS CONVECTIVE EVOLUTION AND TIMING...THIS EVENT WILL
EVOLVE A LITTLE EARLIER THAN A USUAL SPRING SEVERE WEATHER EVENT.
IN FACT CONVECTION MAY NOT WAIT FOR THE DRYLINE TO BECOME WELL
ESTABLISHED BEFORE INITIATING DUE TO THE STRONG UPPER FORCING
ARRIVING IN THE EARLY AFTERNOON. WE EXPECT SCATTERED STORMS TO
DEVELOP ACROSS THE WESTERN AND SOUTHWESTERN COUNTIES BY
MIDDAY...AND CONTINUE TO MOVE/DEVELOP EASTWARD AND INTENSIFY
DURING THE EARLY AFTERNOON HOURS. STRONG TO SEVERE CONVECTION
SHOULD BE ALONG A DFW TO KILLEEN LINE BY THE EARLY-MID AFTERNOON
HOURS. CONVECTION SHOULD CONTINUE TO MOVE EAST AND WILL LIKELY BE
OUT OF THE CWA BY EARLY-MID EVENING. HIGHEST SEVERE RISK TODAY
WILL BE OVER THE SOUTHEAST HALF OF THE REGION...AND ESPECIALLY THE
SOUTH CENTRAL AND SOUTHEAST ZONES.

FORECAST WAS IN GOOD SHAPE...BUT DID UPDATE TO RAISE POPS OVER THE
EASTERN HALF OF THE AREA...AND TO MAKE SOME CHANGES TO HIGH TEMPS
BASED ON LATEST NAM/RAP TIMING OF COLD FRONT THAT HAS ENTERED THE
NW ZONES.

TR.92

&&

.PREV DISCUSSION... /ISSUED 424 AM CDT FRI MAR 28 2014/
THE VIGOROUS MID-LEVEL FLOW THAT FORCED A DRYLINE HUNDREDS OF
MILES EAST ACROSS THE LONE STAR STATE ON THURSDAY HAS ABATED...
AND THE BOUNDARY HAS RETREATED BACK TO THE WEST OVERNIGHT IN
TYPICAL DIURNAL FASHION. A BLANKET OF IFR STRATUS ADVECTED WEST
OF THE I-35 CORRIDOR...DESPITE A LLJ ABOVE IT WITH A DISTINCT
WESTERLY COMPONENT. DEW POINTS IN THE 50S AND 60S HAVE ALREADY
RETURNED TO THE CLEAR AREAS FARTHER WEST...BUT ARE UNLIKELY TO
MAKE MUCH FURTHER PROGRESS BEFORE DAYBREAK. A COLD FRONT HAS
MOVED STEADILY SOUTH THROUGH OKLAHOMA OVERNIGHT AND IS NOW
CROSSING THE RED RIVER. A COUPLE OF CONVECTIVE CELLS DEVELOPED
ALONG THE BOUNDARY IN SOUTHEASTERN OKLAHOMA OVERNIGHT. THE
SOLITARY REMAINING STORM HAS MOVED INTO WESTERN ARKANSAS...CLOSER
TO THE AXIS OF THE LLJ. GUSTY NORTHEAST WINDS IN SOUTHERN
OKLAHOMA WILL ASSURE THE FRONT CONTINUES MAKING PROGRESS SOUTH
THIS MORNING. ALTHOUGH THE FRONT IS CURRENTLY QUIET IN NORTH
TEXAS...IT WILL BEGIN PEELING UP A VERY MOIST (THOUGH NOCTURNALLY
STABILIZED) SURFACE LAYER. A FEW SHOWERS/THUNDERSTORMS MAY DEVELOP
BEFORE MIDDAY AS THE FRONT ENCOUNTERS DEEPER MOISTURE TO THE
SOUTH.

A SHORTWAVE CURRENTLY OVER NEW MEXICO WILL ENTER TEXAS THIS
MORNING ON A MUCH MORE SOUTHERLY TRACK THAN THE DISTURBANCE
YESTERDAY. A PATCH OF MID CLOUD OVER THE PECOS VALLEY IS LIKELY
AN INDICATION OF THE INITIAL FORCING FOR ASCENT THAT WILL SPREAD
EASTWARD ACROSS THE STATE TODAY. WHEN THIS LIFT REACHES THE
MOISTURE DISCONTINUITY OVER THE EDWARDS PLATEAU...IT MAY BE ABLE
TO ERODE THE CAPPING INVERSION SUFFICIENTLY TO ALLOW FOR
CONVECTIVE INITIATION ACROSS THE HILL COUNTRY AS EARLY AS
DAYBREAK. AS THE FORCING MOVES FARTHER EAST INTO THE DEEPER
MOISTURE...THIS ACTIVITY WOULD TRANSLATE EASTWARD. GUIDANCE IS
REMARKABLY CONSISTENT WITH SUCH AN EVOLUTION...WITH THE VAST
MAJORITY OF SHORT RANGE QPF OUTPUT SHOWING A COMPLEX SKIRTING THE
SOUTHERN EDGE OF THE FWD CWA TODAY. OUR EVENING DISCUSSION RAISED
THE PROPOSITION THAT THIS CONVECTION COULD DISRUPT DRYLINE/FRONTAL
ACTIVITY LATER IN THE DAY. HOWEVER...THE MODEL CONSENSUS IS THAT
THIS WILL NOT BE AN ISSUE...EVEN WITH SOLUTIONS THAT MAINTAIN AN
AREA OF SIGNIFICANT CONVECTION TO OUR SOUTHEAST INTO THE AFTERNOON
HOURS. THE TTU WRF IS THE LEAST IMPRESSED WITH THE MORNING
ACTIVITY...WHICH MIGHT SUGGEST THAT THE DRYLINE/FRONT WOULD
EXPERIENCE EXPLOSIVE INITIATION LATER IN THE DAY...BUT THE TTU WRF
GENERATES ONLY A FEW ISOLATED CELLS AS THE BOUNDARIES ENTER AN
AREA OF CONSIDERABLE INSTABILITY. AS DISCONCERTING AS THIS IS...
IT IS UNLIKELY THAT THE FRONT WILL REMAIN QUIET AS IT INTERACTS
WITH AN INCREASINGLY DESTABILIZING BOUNDARY LAYER. THIS BUOYANT
AIR HAS REMAINED VIRTUALLY UNTAPPED (A FEW CONVECTIVE CELLS
THURSDAY AFTERNOON NOTWITHSTANDING). WITH ADEQUATE SURFACE
HEATING...MLCAPE VALUES MAY EXCEED 3000J/KG WITHIN THIS AIR MASS.
THE BEST FORCING MAY ARRIVE IN EASTERN ZONES AT PEAK HEATING...AND
CLOUD COVER WILL ONLY BE ABLE TO TEMPER THE INSTABILITY SO MUCH.
THE MAIN LIMITING FACTOR WILL BE THE PERSISTENT CAPPING INVERSION
THAT STIFLED INITIATION ON THURSDAY. LIFT ALONG THE SURFACE
BOUNDARIES COMBINED WITH DYNAMIC LIFTING ALOFT MAY NOT BE ABLE TO
OVERCOME THIS INHIBITION...AND POPS WILL REMAIN IN THE CHANCE
(RATHER THAN LIKELY) CATEGORY. EVEN IF COVERAGE IS LIMITED...
ANY CELLS THAT DEVELOP COULD QUICKLY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING DOWNBURST WINDS. SOME CONVECTION MAY LINGER (OR EVEN
INITIATE) BEHIND THE SURFACE FRONT AS THE UPPER IMPULSE SWINGS
THROUGH LATE IN THE DAY. THE ACTIVITY WILL COME TO AN END AREAWIDE
BY NIGHTFALL AS THE FRONT MOVES THROUGH SOUTHEASTERN ZONES...AND
DOWNGLIDE ENSUES.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  46  76  49  79 /  40  10   0   0   0
WACO, TX              83  48  76  46  79 /  50  10   0   0   0
PARIS, TX             76  45  73  44  76 /  60  20   0   0   0
DENTON, TX            77  43  75  45  79 /  40   5   0   0   0
MCKINNEY, TX          78  44  75  43  77 /  50  10   0   0   0
DALLAS, TX            80  47  75  50  80 /  50  10   0   0   0
TERRELL, TX           78  46  75  45  77 /  50  20   0   0   0
CORSICANA, TX         79  48  75  47  77 /  60  20   0   0   0
TEMPLE, TX            84  47  77  47  78 /  50  10   0   0   0
MINERAL WELLS, TX     79  42  77  45  82 /  20   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Mar 28, 4:40 AM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
440 AM CDT FRI MAR 28 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
440 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS NEARLY ALL
OF NORTH AND CENTRAL TEXAS TODAY. SOME OF THE STORMS ARE LIKELY TO
BE SEVERE...ESPECIALLY THIS AFTERNOON IN AREAS SOUTHEAST OF A
LINE FROM COMANCHE TO WEATHERFORD TO GAINESVILLE. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS. AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR SUNDAY AFTERNOON ALONG
AND WEST OF A LINE FROM BOWIE TO COMANCHE.

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT ACROSS ALL OF NORTH TEXAS. A FEW OF THE STORMS ON
WEDNESDAY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS MORNING OR
EARLY THIS AFTERNOON.

In the hours before

Special weather statement, Mar 28, 12:29 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1229 PM CDT FRI MAR 28 2014

TXZ141-281800-
COMANCHE TX-
1229 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  COMANCHE COUNTY

AT 1230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF COMANCHE...MOVING NORTHEAST
AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE AND GUSTINE.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3214 9847 3194 9832 3196 9828 3183 9818
      3182 9819 3172 9868 3176 9872 3187 9879
TIME...MOT...LOC 1730Z 229DEG 31KT 3185 9867
Special weather statement, Mar 28, 12:53 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1253 PM CDT FRI MAR 28 2014

TXZ142-281830-
MILLS TX-
1253 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN MILLS COUNTY

AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES NORTH OF SAN SABA...MOVING EAST AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3162 9841 3143 9828 3135 9869 3153 9874
TIME...MOT...LOC 1754Z 249DEG 30KT 3147 9860
Special weather statement, Mar 28, 12:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1259 PM CDT FRI MAR 28 2014

TXZ156-281830-
LAMPASAS TX-
1259 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN LAMPASAS COUNTY

AT 1259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF SAN SABA...MOVING EAST AT 30
MPH.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3123 9857 3135 9837 3142 9819 3121 9809
      3112 9840 3111 9847 3111 9850 3109 9853
      3113 9855 3116 9853 3120 9858
TIME...MOT...LOC 1759Z 249DEG 26KT 3120 9849

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:02 PM CDTSpecial Weather StatementFWDCollin28 min
Mar 27, 8:07 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt68 min
Mar 27, 9:52 PM CDTSpecial Weather StatementFWDHopkins23 min
Mar 28, 12:29 PM CDTSpecial Weather StatementFWDComanche31 min
Mar 28, 12:45 PM CDTSevere Thunderstorm WarningFWDComanche, Erath60 min
Mar 28, 12:53 PM CDTSpecial Weather StatementFWDMills37 min
Mar 28, 12:59 PM CDTSpecial Weather StatementFWDLampasas31 min
Mar 28, 1:18 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Somervell57 min
Mar 28, 1:48 PM CDTSpecial Weather StatementFWDSomervell27 min
Mar 28, 1:58 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas62 min
Mar 28, 2:15 PM CDTSevere Thunderstorm WarningFWDBosque, Ellis, Hill, Johnson, Somervell60 min
Mar 28, 2:18 PM CDTSevere Thunderstorm WarningFWDLampasas42 min
Mar 28, 2:45 PM CDTSevere Thunderstorm WarningFWDBell60 min
Mar 28, 2:48 PM CDTSpecial Weather StatementFWDJohnson27 min
Mar 28, 2:51 PM CDTSevere Thunderstorm WarningFWDCoryell, McLennan54 min
Mar 28, 3:03 PM CDTSpecial Weather StatementFWDFannin27 min
Mar 28, 3:07 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt68 min
Mar 28, 3:14 PM CDTSevere Thunderstorm WarningFWDEllis, Johnson61 min
Mar 28, 3:32 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Milam58 min
Mar 28, 3:39 PM CDTSevere Thunderstorm WarningFWDBosque, Ellis, Hill, Limestone, McLennan, Navarro66 min
Mar 28, 3:41 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hopkins, Hunt, Lamar64 min
Mar 28, 3:46 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis59 min
Mar 28, 4:23 PM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson67 min
Mar 28, 4:29 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt61 min
Mar 28, 4:38 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Ellis, Hopkins, Hunt, Kaufman and 3 more67 min
Mar 28, 4:41 PM CDTSevere Thunderstorm WarningFWDEllis, Freestone, Hill, Limestone, Navarro64 min
Mar 28, 4:44 PM CDTFlash Flood WarningFWDDelta, Fannin, Hunt3 hr
Mar 28, 4:57 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson63 min
Mar 28, 5:08 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar37 min
Mar 28, 5:31 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon59 min
Mar 28, 5:42 PM CDTSpecial Weather StatementFWDHenderson33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.